Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 22, 2016, 4:34 PM MDT for Fremont County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 4:34 PM MDT (22:34 UTC)
- Expired
- Jul 22, 2016, 5:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 31 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 3029 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880
WUUS55 KRIW 222234
SVRRIW
WYC013-222315-
/O.NEW.KRIW.SV.W.0027.160722T2234Z-160722T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
434 PM MDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FREMONT COUNTY IN WYOMING...
* UNTIL 515 PM MDT
* AT 432 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
RED CANYON...WHICH IS 8 MILES SOUTHEAST OF LANDER...MOVING
NORTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS. THE LANDER AIRPORT HAD A GUST TO 65
MPH AT 426 PM MDT.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HUDSON AROUND 450 PM MDT.
ARAPAHOE AROUND 510 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4264 10856 4275 10875 4302 10852 4288 10824
TIME...MOT...LOC 2232Z 221DEG 22KT 4276 10859
HAIL...<.75IN
WIND...70MPH
$$
ROSS2 follow-up statements
613
WWUS55 KRIW 222244
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
444 PM MDT FRI JUL 22 2016
WYC013-222315-
/O.CON.KRIW.SV.W.0027.000000T0000Z-160722T2315Z/
FREMONT-
444 PM MDT FRI JUL 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTH CENTRAL FREMONT COUNTY...
AT 442 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF HUDSON...WHICH IS 11 MILES EAST OF LANDER...MOVING NORTHEAST AT
25 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE WIND GUSTS WITH THIS STORM WILL BE NEAR...
HUDSON UNTIL 500 PM MDT.
ARAPAHOE AT 450 PM UNTIL 515 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4264 10856 4275 10875 4302 10852 4288 10824
TIME...MOT...LOC 2242Z 220DEG 14KT 4281 10851
HAIL...<.75IN
WIND...70MPH
$$
AR229
WWUS55 KRIW 222300
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
500 PM MDT FRI JUL 22 2016
WYC013-222309-
/O.CAN.KRIW.SV.W.0027.000000T0000Z-160722T2315Z/
FREMONT-
500 PM MDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FREMONT COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. WIND GUSTS TO 50 MPH MAY
STILL OCCUR WITH THIS STORM IN CENTRAL FREMONT COUNTY.
LAT...LON 4264 10856 4275 10875 4302 10852 4288 10824
TIME...MOT...LOC 2248Z 221DEG 22KT 4289 10842
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:34 PM MDT, 2 hours earlier.
Area forecast discussion, Jul 22, 2:34 PM MDT, 2 hours before
Area Forecast Discussion National Weather Service Riverton WY 234 PM MDT FRI JUL 22 2016 .SHORT TERM...Tonight Through Saturday A red flag warning is in effect until 9 pm mdt for zones 414 415 416 283 285 and 288 for low relative humidity strong wind gusts with a cold frontal passage and widely scattered thunderstorms with wind gusts to 50 mph. A rather strong pacific low pressure trough for mid summer will pass through western and central wyoming this evening. Ahead of the trough scattered showers with embedded thunderstorms will move through the area. Strong wind gusts to 50 mph will be possible with the thunderstorms. A surface cold front will move through with the upper level trough with a wind shift to the west northwest with clearing. strong wind gusts for a few hours behind the cold front should be expected. Cooler dry air will move in later tonight and Saturday. .LONG TERM...Saturday night Through Friday Cooler dry air is expected over the area Saturday night. Gradual warming will occur starting Sunday continuing through Monday. Some showers and thunderstorms...mainly over the mountains will return late Monday and Monday night. another cold front will come south on tuesday with cooling through mid week. Another cold front continues the trend on Thursday with a better chance of showers and thunderstorms in the north and east. The cold air will be entrenched up to the continental divide through Friday with mainly afternoon and evening showers and thunderstorms. && .AVIATION.../00Z ISSUANCE/ VFR conditions will prevail most of the time. A cold front will move across the state through 06z. A wind shift from southwest to west and northwest will occur with frontal passage. Isolated showers and storms will occur through around 06z. Wind gusts to 40 knots will be common with storms. Mainly VFR conditions will prevail after 06Z tonight through 00z Sunday except in areas in the vicinity of wildfires where areas of smoke may reduce visibility. && .FIRE WEATHER... A red flag warning is in effect until 9 pm mdt for zones 414 415 416 283 285 and 288 for low relative humidity strong wind gusts with a cold frontal passage and widely scattered thunderstorms with wind gusts to 50 mph. A rather strong pacific low pressure trough for mid summer will pass through western and central wyoming this evening. Ahead of the trough scattered showers with embedded thunderstorms will move through the area. Strong wind gusts to 50 mph will be possible with the thunderstorms. A surface cold front will move through with the upper level trough with a wind shift to the west northwest with clearing. strong wind gusts for a few hours behind the cold front should be expected. Cooler dry air will move in later tonight and Saturday with colder temperatures through the weekend. && .RIW Watches/Warnings/Advisories... Red Flag Warning until 9 PM MDT this evening for WYZ283-285-288- 414>416. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Hattings FIRE WEATHER...C.Baker
Hazardous weather outlook, Jul 22, 3:09 AM MDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 309 AM MDT FRI JUL 22 2016 WYZ001>020-022>030-230915- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 309 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED LATE DAY MOSTLY DRY THUNDERSTORMS...SOME WITH GUSTS 35 TO 55 MPH. OTHERWISE...ELEVATED TO EXTREME FIRE DANGER DUE TO BREEZY TO WINDY CONDITIONS...HOT TEMPERATURES...AND VERY LOW RH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUNDAY THROUGH WEDNESDAY...CHANCES FOR A FEW ISOLATED THUNDERSTORMS ACROSS THE FAR SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THURSDAY...INCREASING CHANCES FOR THUNDERSTORMS EAST OF THE DIVIDE. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS OF OVER 40 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 22, 2:13 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 213 PM MDT FRI JUL 22 2016 WYZ030-222100- EAST SWEETWATER COUNTY- 213 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL 300 PM MDT... AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF BITTER CREEK WEST AREA...WHICH IS 34 MILES EAST OF ROCK SPRINGS...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TABLE ROCK AROUND 240 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PATRICK DRAW NATURAL GAS PROCESSING PLANT...RED DESERT...BITTER CREEK AND TIPTON. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 141 AND 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4119 10884 4157 10887 4178 10817 4145 10799 TIME...MOT...LOC 2012Z 242DEG 26KT 4147 10860 HATTINGS
Special weather statement, Jul 22, 2:49 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 249 PM MDT FRI JUL 22 2016 WYZ002>004-222130- ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- 249 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PARK AND NORTHWESTERN BIG HORN COUNTIES UNTIL 330 PM MDT... AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BUFFALO BILL STATE PARK...WHICH IS NEAR CODY...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CODY AROUND 300 PM MDT. RALSTON AROUND 320 PM MDT. POWELL AND GARLAND AROUND 330 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CODY YELLOWSTONE REGIONAL AIRPORT...PARK COUNTY FAIRGROUNDS...SUNSET ELEMENTARY SCHOOL...HEART MOUNTAIN U S BUREAU OF RECLAMATION POWER PLANT... NORTHWEST COLLEGE...FOSTER GULCH GOLF COURSE...LOVELL BRANCH LIBRARY...WESTSIDE ELEMENTARY SCHOOL...PARK COUNTY LIBRARY POWELL BRANCH AND OLIVE GLENN GOLF AND COUNTRY CLUB. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4434 10916 4460 10935 4497 10849 4464 10820 TIME...MOT...LOC 2048Z 240DEG 37KT 4450 10919 HATTINGS
Special weather statement, Jul 22, 3:48 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 348 PM MDT FRI JUL 22 2016 WYZ003>006-230000- CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN- INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS... WORLAND 348 PM MDT FRI JUL 22 2016 SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH 600 PM. MOST OF THE STORMS WILL BE MOVING EAST TO NORTHEAST ACROSS THE AREA. WIND GUSTS TO 45 MPH WILL BE POSSIBLE ALONG WITH BRIEF RAINFALL. A FEW STORMS WILL HAVE FREQUENT LIGHTNING. SEEK SAFE SHELTER WHEN STORMS APPROACH YOUR LOCATION. WYZ015>019-230000- WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-WIND RIVER BASIN- LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER... JEFFREY CITY 348 PM MDT FRI JUL 22 2016 SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH 700 PM. MOST OF THE STORMS WILL BE MOVING EAST TO NORTHEAST ACROSS THE AREA. WIND GUSTS TO 45 MPH WILL BE POSSIBLE ALONG WITH BRIEF RAINFALL. A FEW STORMS WILL HAVE FREQUENT LIGHTNING. SEEK SAFE SHELTER WHEN STORMS APPROACH YOUR LOCATION. WYZ014-023>026-230000- WIND RIVER MOUNTAINS WEST-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...AFTON...ALPINE...STAR VALLEY RANCH... THAYNE...PINEDALE...LA BARGE...BIG PINEY...FARSON 348 PM MDT FRI JUL 22 2016 SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH 600 PM. MOST OF THE STORMS WILL BE MOVING EAST TO NORTHEAST ACROSS THE AREA. WIND GUSTS TO 45 MPH WILL BE POSSIBLE ALONG WITH BRIEF RAINFALL. A FEW STORMS WILL HAVE FREQUENT LIGHTNING. SEEK SAFE SHELTER WHEN STORMS APPROACH YOUR LOCATION. AR
Special weather statement, Jul 22, 4:30 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
430 PM MDT FRI JUL 22 2016
WYZ017-018-222300-
LANDER FOOTHILLS-WIND RIVER BASIN-
430 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT COUNTY
UNTIL 500 PM MDT...
AT 428 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF RED CANYON...WHICH IS 7 MILES SOUTHEAST OF LANDER...
MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM. WIND GUSTS TO 55 MPH ARE LIKELY IN LANDER AND HUDSON
UNTIL 450 PM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HUDSON AROUND 450 PM MDT.
LAT...LON 4268 10850 4270 10852 4269 10852 4267 10853
4264 10859 4274 10873 4276 10872 4278 10873
4278 10876 4277 10876 4281 10882 4297 10844
4282 10822
TIME...MOT...LOC 2228Z 221DEG 23KT 4276 10862
ARThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:16 AM MDT | Red Flag Warning | RIW | Fremont, Hot Springs, Johnson, Lincoln, Natrona, Park and 3 more | 19 hr |
| Jul 22, 2:13 PM MDT | Special Weather Statement | RIW | Sweetwater | 47 min |
| Jul 22, 2:49 PM MDT | Special Weather Statement | RIW | 41 min | |
| Jul 22, 4:30 PM MDT | Special Weather Statement | RIW | Fremont | 30 min |
| Jul 22, 5:36 PM MDT | Special Weather Statement | RIW | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.